CFS & Provigil - Side Effects

Discussion in 'Fibromyalgia Main Forum' started by CarolynAnne, Jan 9, 2006.

  1. CarolynAnne

    CarolynAnne New Member

    Curious ... what side effects did/do you have with Provigil?

    I have been taking it for almost 8 months (100mg) in the am. I notice my flares have gotten worse...I am trying to see if there is anyone else who has this happening too. I am reaching for straws, however thinking mabey my medicine maybe making me ill.
  2. Cakedec

    Cakedec New Member

    The side effects were that it made me feel wired like I'd had several expresso coffees high in caffeine. Nervousness, rapid heartbeat, also didn't sleep as well at night because it hadn't all worn off. Finally quit it as it wasn't really doing the job I'd expected.

    It could be making your muscles tight and irritable; hence worsening your sleep; causing flares.

    Try going off and see if you improve.

    Deb
  3. Nellie2

    Nellie2 New Member

    The side effects I experienced were inability to sleep if I took it after 11 am, dry mouth and "chattiness". I felt like I could go on, and on, and on, if I had any caffeine in the same day.

    I was never told to keep taking it every day, my Dr. said to take it when I needed it. I also have only taken it in pill form, 300 mg a day.

    My flares increase when I do more than normal, and that's easy to do when I have taken the Provigil.

  4. CarolynAnne

    CarolynAnne New Member

    Thank you all for your posts. I am learning so much!!!

    As I said above I am taking the Provigil every morning. My challenge is that when I do crash - My body goes into a coma-like state. I cant get out of bed, move, answer the phone, etc. I scare myself and this never happened before the medicine. I have had 3 of these episodes - each time getting worse and longer.
  5. Mikie

    Mikie Moderator

    I would worry about. It's the long-term effects to the area of the brain responsible for producing dopamine which would concern me. No one knows what decades of use of drugs which alter chemicals in the brain can cause.

    When the brain cannot regulate dopamine levels, Parkinson's symptoms can occure. Dr. Cheney has mentioned his concern on ths. I've heard other docs lately on TV expressing their general concerns regarding long-term use of drugs which alter brain chemistry.

    We each have to weigh the potential risks versus the potential benefits of these types of meds.

    Love, Mikie
  6. springrose22

    springrose22 New Member

    It is a stimulant and most people with CFIDS get wired up from taking it and then, CRASH. It will definitely make you worse as you have noticed. DR. shouldn't order stimulants for CFIDS people. Marie
  7. sofy

    sofy New Member

    for me and all the other stimulants made me know what "speed" is. I thought my heart was going to give out with each one I tried.

    I ocassionally take a cup of weak coffee or green tea when I have to get groceries or drive to the docs office otherwise I stay away from all stimulants.